Alert archive / Nebraska / Wind Advisories in 2007
Wind Advisory 10, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Apr 3, 2007, 4:18 AM CDT for 19 counties in Nebraska; 4 counties in Kansas. It took effect at Apr 3, 2007, 7:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2007, 4:18 AM CDT (09:18 UTC)
- In effect from
- Apr 3, 2007, 7:00 AM CDT
- Expired
- Apr 3, 2007, 4:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Hastings, NE
All 23 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Fillmore County, NE, Franklin County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 33 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 516 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 030918 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 418 AM CDT TUE APR 3 2007 NEZ039>041-046>049-061>064-074>077-085>087-031900- /O.NEW.KGID.WI.Y.0010.070403T1200Z-070403T1900Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL- HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND... AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER...GENEVA... RED CLOUD...SUPERIOR...NELSON...HEBRON 418 AM CDT TUE APR 3 2007 ...WIND ADVISORY IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON. SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED INTO THE EARLY AFTERNOON HOURS. GUSTS UP TO 45 MPH ARE LIKELY. THE WINDS WILL DROP BELOW ADVISORY CRITERIA AFTER 2 PM. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KGID 031514 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1014 AM CDT TUE APR 3 2007 KSZ006-007-018-019-NEZ084-032100- /O.EXB.KGID.WI.Y.0010.000000T0000Z-070403T2100Z/ SMITH-JEWELL-OSBORNE-MITCHELL-FRANKLIN- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE... BELOIT...FRANKLIN 1014 AM CDT TUE APR 3 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED INTO THE AFTERNOON HOURS. GUSTS UP TO 45 MPH ARE LIKELY. THE WINDS WILL DROP BELOW ADVISORY CRITERIA AFTER 4 PM. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ039>041-046>049-061>064-074>077-085>087-032100- /O.EXT.KGID.WI.Y.0010.000000T0000Z-070403T2100Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL- HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND... AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER...GENEVA... RED CLOUD...SUPERIOR...NELSON...HEBRON 1014 AM CDT TUE APR 3 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED INTO THE AFTERNOON HOURS. GUSTS UP TO 45 MPH ARE LIKELY. THE WINDS WILL DROP BELOW ADVISORY CRITERIA AFTER 4 PM. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KISNER
000 WWUS73 KGID 032050 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 350 PM CDT TUE APR 3 2007 KSZ006-007-018-019-NEZ039>041-046>049-061>064-074>077-084>087- 032200- /O.EXP.KGID.WI.Y.0010.000000T0000Z-070403T2100Z/ SMITH-JEWELL-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD- MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY- FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE... BELOIT...ORD...GREELEY...FULLERTON...LOUP CITY...ST. PAUL... CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND...AURORA...YORK... MINDEN...HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD... SUPERIOR...NELSON...HEBRON 350 PM CDT TUE APR 3 2007 ...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... WINDS ACROSS THE AREA HAVE DECREASED BELOW ADVISORY CRITERIA. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AS A RESULT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 3, 3:33 AM CDT, 45 minutes earlier.
Area forecast discussion, Apr 3, 3:33 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
333 AM CDT TUE APR 3 2007
.DISCUSSION...MAIN FORECAST CHALLENGES ARE TEMPS/WINDS TODAY.
WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS WERE SHOWING AN UPPER
TROUGH MOVING THROUGH THE NORTHERN AND CENTRAL PLAINS. SURFACE
OBSERVATIONS INDICATED A COLD FRONT ASSOCIATED WITH THE UPPER
TROUGH STRETCHED FROM SOUTHEASTERN SOUTH DAKOTA THROUGH CENTRAL
NEBRASKA INTO WEST CENTRAL KANSAS.
FOR TODAY...THE SURFACE COLD NOW ENTERING THE NORTHWESTERN PORTION
OF THE FORECAST AREA WILL SWEEP ACROSS THE REGION. STRONG PRESSURE
RISES OVER SOUTHWESTERN SOUTH DAKOTA AND WESTERN NEBRASKA INDICATE
THE FRONT WILL PUSH RAPIDLY SOUTHEASTWARD THIS MORNING. A
STRENGTHENING PRESSURE GRADIENT WILL LEAD TO WIND ADVISORY LEVEL
WINDS...ESPECIALLY OVER THE NORTHEAST-THIRD OF THE FORECAST
AREA...AND WILL ISSUE A WIND ADVISORY TO ACCOUNT FOR THIS. IN THE
AFTERNOON...WINDS WILL SLOWLY SUBSIDE AS THE UPPER TROUGH EJECTS
INTO THE UPPER MIDWEST AND THE SURFACE FRONT PASSES TO THE
SOUTHEAST. A STRONG NORTH TO NORTHWEST SURFACE FLOW BEHIND THE
FRONT WILL LEAD TO STRONG COLD AIR ADVECTION FOR HIGH TEMPERATURES
25 TO 30 DEGREES LOWER THAN ON MONDAY.
A DRY WEST-NORTHWEST FLOW DEVELOPS ALOFT TONIGHT IN THE WAKE OF
THE UPPER TROUGH AS AN UPPER RIDGE MOVES INTO THE PACIFIC
NORTHWEST/NORTHERN GREAT BASIN. SURFACE HIGH PRESSURE CENTERED
OVER WESTERN NEBRASKA WILL BRING LIGHT WINDS. THE LIGHT WINDS
COMBINED WITH THE STRONG COLD AIR ADVECTION DURING THE DAY ON
TUESDAY WILL LEAD TO TEMPERATURES BELOW FREEZING IN ALL
LOCATIONS. FAIR AND DRY CONDITIONS WITH BELOW NORMAL HIGH
TEMPERATURES WILL PERSIST INTO WEDNESDAY AS THE OVERALL WEATHER
PATTERN CHANGES LITTLE.
MOISTURE BEGINS TO INCREASE OVER THE CENTRAL PLAINS WEDNESDAY
NIGHT AS A SHORTWAVE TROUGH EMBEDDED IN THE WEST-NORTHWEST FLOW
ALOFT AND AN ASSOCIATED SURFACE COLD FRONT MOVE INTO THE REGION.
SLIGHT CHANCES OF RAIN/SNOW SHOWERS WILL DEVELOP MAINLY OVER THE
NORTHERN ZONES LATE WEDNESDAY NIGHT WITH CHANCES OF RAIN SPREADING
ACROSS THE ENTIRE REGION DURING THE DAY ON THURSDAY. HIGH
TEMPERATURES WILL ONCE AGAIN BE WELL BELOW NORMAL AND HOVER IN THE
LOWER 40S.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 7 AM THIS MORNING TO 2 PM CDT THIS AFTERNOON
FOR NEZ039>041-046>049-061>064-074>077-085>087.
KS...NONE.
&&
19Hazardous weather outlook, Apr 3, 12:20 AM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1220 AM CDT TUE APR 3 2007 NEZ039>041-046>049-061>064-077-087-031200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL- HAMILTON-YORK-FILLMORE-THAYER- 1220 AM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PART OF SOUTH CENTRAL NEBRASKA...MAINLY NORTH AND EAST OF A LINE FROM LEXINGTON...TO HASTINGS..TO HEBRON. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL PRODUCE DANGEROUS LIGHTNING...AND POSSIBLY SOME SMALL HAIL AND GUSTY WINDS TO 50 MPH THROUGH ABOUT 3 AM. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-NEZ060-072>076-082>086-031200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS- KEARNEY-ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS- 1220 AM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PART OF SOUTH CENTRAL NEBRASKA...SOUTH OF A LINE FROM LEXINGTON...TO HASTINGS...TO HEBRON...AND ALL OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Apr 2, 10:38 PM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1038 PM CDT MON APR 2 2007 NEZ040-030430- GREELEY- 1038 PM CDT MON APR 2 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GREELEY COUNTY... AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF GREELEY...OR 28 MILES SOUTHEAST OF BURWELL...AND MOVING EAST AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... SPALDING BY 1100 PM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. AWJ
Special weather statement, Apr 2, 10:40 PM CDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1040 PM CDT MON APR 2 2007 NEZ041-030445- NANCE- 1040 PM CDT MON APR 2 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NANCE COUNTY... AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF GREELEY TO CUSHING TO 6 MILES WEST OF PALMER...AND MOVING EAST AT 35 MPH. * THUNDERSTORMS WILL BE NEAR... FULLERTON BY 1105 PM CDT GENOA BY 1130 PM CDT SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. AWJ
Local storm report, Apr 2, 10:49 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1049 PM CDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND GST CHAPMAN 41.02N 98.16W
04/02/2007 M74 MPH MERRICK NE TRAINED SPOTTER
DAVIS INSTRUMENT MEASURED
&&
WESELYSpecial weather statement, Apr 2, 10:55 PM CDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1055 PM CDT MON APR 2 2007 NEZ049-064-030500- POLK-YORK- 1055 PM CDT MON APR 2 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR POLK AND YORK COUNTIES... AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF CENTRAL CITY TO 5 MILES SOUTHWEST OF POLK TO STOCKHAM...AND MOVING EAST AT 45 MPH. * THUNDERSTORMS WILL BE NEAR... LUSHTON BY 1100 PM CDT YORK BY 1105 PM CDT OSCEOLA BY 1110 PM CDT WACO BY 1115 PM CDT SHELBY BY 1120 PM CDT SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. AWJ
Special weather statement, Apr 2, 11:10 PM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1110 PM CDT MON APR 2 2007 NEZ048-030445- MERRICK- 1110 PM CDT MON APR 2 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR EASTERN MERRICK COUNTY... AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF SILVER CREEK TO 6 MILES SOUTHWEST OF SILVER CREEK TO 7 MILES EAST OF CLARKS...AND MOVING EAST AT 40 MPH. * THUNDERSTORMS WILL BE NEAR... SILVER CREEK BY 1115 PM CDT SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. AWJ
Local storm report, Apr 3, 3:48 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
348 AM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM TSTM WND GST 5 NNW GOTHENBURG 41.00N 100.20W
04/02/2007 M76.00 MPH DAWSON NE TRAINED SPOTTER
0859 PM TSTM WND GST COZAD 40.86N 99.99W
04/02/2007 M63.00 MPH DAWSON NE AMATEUR RADIO
0900 PM HAIL GOTHENBURG 40.93N 100.16W
04/02/2007 E0.75 INCH DAWSON NE LAW ENFORCEMENT
STRONG WINDS NO SPEED GIVEN
0905 PM HAIL COZAD 40.86N 99.99W
04/02/2007 E1.00 INCH DAWSON NE TRAINED SPOTTER
0910 PM HAIL COZAD 40.86N 99.99W
04/02/2007 E1.00 INCH DAWSON NE AMATEUR RADIO
NICKEL TO QUARTER SIZED HAIL.
0915 PM HAIL COZAD 40.86N 99.99W
04/02/2007 E0.75 INCH DAWSON NE CO-OP OBSERVER
0915 PM HAIL COZAD 40.86N 99.99W
04/02/2007 E0.75 INCH DAWSON NE LAW ENFORCEMENT
COVERING GROUND ON WEST SIDE OF TOWN
0929 PM HAIL LEXINGTON 40.78N 99.74W
04/02/2007 E1.00 INCH DAWSON NE LAW ENFORCEMENT
QUARTER SIZE HAIL NORTH SIDE OF TOWN AND PEA SIZE HAIL
ALONG AND SOUTH OF HIGHWAY 30.
0954 PM HAIL LOUP CITY 41.28N 98.97W
04/02/2007 E0.75 INCH SHERMAN NE CO-OP OBSERVER
SOME PEA SIZE HAIL
0957 PM TSTM WND GST 4 NE KEARNEY 40.74N 99.03W
04/02/2007 M62.00 MPH BUFFALO NE AWOS
MEASURED AT KEARNEY AIRPORT
1040 PM TSTM WND GST CHAPMAN 41.02N 98.16W
04/02/2007 M74.00 MPH MERRICK NE TRAINED SPOTTER
DAVIS INSTRUMENT MEASURED
&&
NOAA/NWSThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:27 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 63 min |
| Apr 2, 9:20 PM CDT | Severe Thunderstorm Warning | GID | Sherman | 55 min |
| Apr 2, 9:24 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Kearney, Phelps | 66 min |
| Apr 2, 10:02 PM CDT | Severe Thunderstorm Warning | GID | Hall, Howard | 40 min |
| Apr 2, 10:28 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Howard, Merrick | 38 min |
Nearby
Wind Advisories in Nebraska, 2007Wind Advisories in Kansas, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.